Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Got allergy and arm looks red and welt. Applied ice. Took Zyrtec. What to do?

User rating for this question
Answered by

Practicing since : 2010
Answered : 5790 Questions
My sister got an allergy panel and now her arm is really red, looks like a welt. What can I do for her? She got 14 shots in her arm today. Her appointment was at 9am and it started looking red around one o'clock today and has gotten a little worse than that. I put ice on it because it is obviously inflamed. I hope I did the right thing. She took a Zyrtec that the nurse suggested. She does not want to take Benadryl. It itches. Any advice?

Posted Fri, 28 Jun 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 1 hour later
Thanks for the query.
She has developed a severe allergic reaction to the test antigens.
She can apply hydrocortisone lotion once daily.
This will control the reaction.
Along with this she must take zyrtec daily.
If there is no response with this, she may required oral steroids.
Let me know if you have any other doubts.
Wishing her a rapid recovery.
Thank you
Above answer was peer-reviewed by
Follow-up: Got allergy and arm looks red and welt. Applied ice. Took Zyrtec. What to do? 26 minutes later
Was ice ok to put on her arm? Her skin was so hot
Answered by Dr. Rahul Kumar 25 minutes later
Hello thanks for the follow up.
Yes you can put ice. This will decrease the redness.
Let me know if there is any other doubt.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor